MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-14-30-HELIX
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure to treat a pulmonary arteriovenous malformation (avm) using the coil concerto helix 14mm x 3 0cm, there was a non-detachment issue with the coil.Two coils were successfully implanted, but the third coil failed to detach manually.There were no instant detacher in use, they use manually.Attempts to push the coil back into the catheter resulted in one of the previously implanted coils being pulled out, leaving only one coil implanted.The devices were prepared according to the instructions for use (ifu).The patient's blood flow was normal, and vessel tortuosity was moderate.No patient symptoms or complications were associated with this event.The patient outcome was reported as alive with no injury.No patient complications have been reported as a result of this event.Ancillary devices: progreat 2.7 microcatheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the physician tried to implant the third coil but the third didn¿t detach manually, and when they retrieved the coil into the catheter the third coils ¿catch¿ and pull out the second coil that implanted successfully prior.Approximately 7-10 attempts were made to detach the coil using the manual method.Prior to coil non-detachment, there were no issues encountered.No pushwire damage was observed after removal from the patient.They eventually implanted 8 concerto coils and one mvp 7 successfully implanted to complete the procedure.
 
Additional Manufacturer Narrative
Two concerto devices and the progreat 2.7 microcatheter were returned for analysis.First coil: both implants were found unbroken as the tip and proximal implants were still attached.The polypropylene filament was found unbroken and still attached to the detach element.Second coil: the actuator interface was found securely attached to the coupler tube.The break indicator was found to be intact.No evidence of detachment attempts was found at this location with an instant detacher or by manual method.The concerto pusher was found bent at ~37.6cm, bent at ~ 120.6cm, and bent at ~122.4cm from the proximal end.The coin was found undamaged and against the lumen stop.The shield coil was found to be undamaged.The implant coil was separated from the detach element due to the polypropylene filament found broken.The detach element loop was found damaged (flattened).The implant coil was found entangled with a second implant.Both implants were found unbroken as the tip and proximal implants were still attached.During testing, detachment was attempted using an instant detacher and by breaking the break indicator, detaching the detach element with no issues.The release wire was able to move freely within the pusher when retracting the exposed release wire.Based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed as the concerto subassemblies worked as intended during testing, and the cause could not be determined.The customer reported attempting to detach the device manually approximately 7-10 times; however, the pusher/break indicator was found to be unbroken.The customer report of ¿coil migration after deployment¿ was confirmed.It is likely the implant that failed to detach became entangled with one of the already implanted coils, and was withdrawn when the customer retracted the non-detached coil.Implant coil entanglement within the aneurysm is expected when implanting multiple coils to ensure proper filling of the aneurysm.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21667247
Report Number2029214-2025-00737
Device Sequence Number12792185
Product Code KRD
UDI-Device Identifier00847536045026
UDI-Public00847536045026
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-14-30-HELIX
Device Catalogue NumberPV-14-30-HELIX
Device Lot NumberD007167
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer03/25/2025
06/11/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/18/2025
06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale